MEDFORD, Ore, – Providence said over the last three days they have seen a sharp increase in the number of people coming into the hospital because of Fentanyl overdoses.
Friday was especially notable. Their emergency department saw 6 overdose patients within hours of each other.
The hospital saw six overdose cases within seven hours. One of them died, and the others are still at the hospital, as of Friday evening.
Tamara Stewart, an Emergency Physician with Providence said, “Today is more than I’ve ever seen in my 21 years of being here, we’ve seen six today, and that’s just my patients. We are seeing so much drug addiction in the valley and it’s harming people tremendously, people are dying nearly every day.”
Stewart said even a small dose of Fentanyl can be deadly and it’s nearly impossible to tell if something has been laced with it.
Providence said if you think someone may be overdosing call 911, give them Naloxone or Narcan, keep the person awake, lay them on their side, and wait for first responders to arrive.
© 2023 KOBI-TV NBC5. All rights reserved unless otherwise stated.